Jump to content

Novelist


Novelist

Recommended Posts

Hi Everone,

my daughter suggested I join as she has been on here getting help and support for anti-depressant withdrawal. I’m 54 and was prescribed Amitryptaline 28 years ago for postnatal depression and general depression. I have been taking antidepressants ever since - the GP basically said I should stay in them, even when I was pregnant again, ‘just in case’. At some point I was taken off Amitryptaline and put on Seroxat for a few years, then changed to Prozac for a few years.

3 years ago it was changed to Citalopram 30mg but I’ve managed on 20mg for the past 8 months. I was diagnosed with Fibromyalgia 5 yrs ago and put on Amitryptaline 50mg also. I’m not sure I agree with the diagnosis. 

I really want to come of my meds as I can’t imagine what they’ve done to my body over such a long time!

I don’t know if it’s the anti-depressants but I’m always sick - inexplicable flu-like symptoms, aches and pain etc and just don’t feel right a lot of the time. The Dr can never work out what's wrong - probably why I got a Fibromyalgia diagnosis.

I’m starting to really wonder if long term anti-depressant use is the reason I’m unwell. It’s been almost constant for about 3 years now.

I’ve become sensitive to many foods and am recently getting sudden asthma/allergy type attacks, too. I’ve never had asthma before.

I've tried to come of meds several times (I know now that it’s always been too fast) and have always given in and gone back on them around 6 weeks to 3 month mark due to feelings of absolute rage, crying, restless legs and intense irritability. I have grown up children but also  a 9 and 12 yr old and I always went back on the meds because of them and the mess I’d be in around them - I hated myself and the way I was in withdrawal. Each time I experienced these rages etc I just thought it must be me, I must be a nasty person and bad mother. The Dr said they’d be well out of my system .before 3 months so I didn’t put the way I was down to withdrawal

But having read some posts here and talked to my 28 yr old daughter,  who is currently in withdrawal about a year - and been through hell doing it - I realise my symptoms were most likely withdrawal -although I do have things to work through having lost my husband, eldest son and sister to Suicide (probablynot relevantto this but I don’t want to blame everything on withdrawal and there is a history of depression in my family).

When I last came of Citalopram for 2-3 months last year I felt grief over my husband in a way I hadn’t done in the 19 yrs he’sbeen gone, and this made me wonder if the antidepressants were also blocking my emotions.

I have only been taking about half to two thirds of my Amitryptaline for the past 2-3 week as I want to stop this first. It gives me intense sugar cravings which I literally cannot control and my body doesn’t digest sugar well so that makes me sick. Mentally I feel ok and sugar craving very reduced so no sugar for several weeks! However, I am suffering terrible insomnia which is making me exhausted and feeling more unwell.

Any advice on coming off the anti-depressants successfully would’ve greatly appreciated. The insomnia is so bad! Also if anybody has also felt flu-like, constantly tired and aches etc while on anti-depressants, I would really like to know if they’ve found a connection.I eat such a healthy diet I don’t understand why I’m always sick!

I’m sorry if this is too long and I hope it all makes sense 💜

 

Edited by Novelist
To explain it better
Link to comment
  • Administrator

Welcome, Novelist.

 

What drugs are you taking now? What times of day do you take them, and at what dosage?

 

When was the last time you reduced, from what dosage to what dosage? When did the insomnia start?

 

What are your other current drug-related symptoms?

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Novelist, 

 

Welcome to SA. Sorry your post wasn’t seen earlier. How are you doing? 

 

Please put your drug signature in so we can see your drug history at a glance. Just press on the link Alto gave you. Thank you. Also please answer her questions so we can help you better. 

 

I’m so sorry you are going through this. It really is one of the hardest journeys we will ever go through but we will all heal in the end. 

 

Sending hugs🤗

 

 

 

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95

I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy